| Catalog Number |
0113127 |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/09/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As reported, during a tapp procedure the optifix straight fasteners failed to penetrate the tissue and fell out.Reportedly, the fasteners were deployed into the ligament area, and the loose fasteners were subsequently removed from the patient's body.Evaluation of the returned sample finds for bent guide wire.The reported deployment issues are a known result of bent guide wire.The components are found to be bent from applied forces while in use.No manufacturing anomies were found.The precautions section of ifu states, "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue." a review of manufacturing records was performed and found that the device was manufactured to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
As reported, during a tapp procedure, the health professional attempted to secure the mesh using optifix straight fixation device; however, three (3) consecutive fasteners failed to penetrate the tissue and fell out.Reportedly, the fasteners were deployed into the ligament area, and the loose fasteners were subsequently removed from the patient's body.Another device was used to complete the procedure.There was no patient harm or injury.